Jump to content
Important Survey - Please Participate ×

Doc switched me from Xanax to Lorazepam trying to figure this all out


[Ju...]

Recommended Posts

My general question is it normal to feel nausea and sick for 2 hours after taking Lorazapam and feel semi normal 9-10 hours later?  I hate taking my night dose because I feel so good.

 

On April 21 I went to my doc to talk about tapering from 1 mg Xanax.  He switched me to Lorazepam. And gave me 10 mg Lexapro.  I got sick, jerking hands, electric shocks feeling up my back nausea, Crazy anxiety. Quit the Lex on 22nd after two doses.  It was bad days and slowly improved to yesterday was a much better day.

 

Dosage of Lorazapam was crazy for 6 days to try to control symptoms I could not function. Almost went to the ER but knew where that would get me. I could not take more than .25 at a time without nausea and vomiting.

day 1- .5      am .25  pm.25

day 2- 1.25  am .75  noonish .25  pm .25

day 3- 1mg    am .25  noon .25  pm .25

day 4 - 1.5 mg  am .25 .25 .25  pm .5  .25

Day 5 -am .75  noon .25  pm .75 still sick -slept very little -could finally swallow more than .25mg at a time.

Day 6 - am 1mg am sick in the morning  PM .75 thinking I needed to up my dose

Day 7 - Very sick in the morning went back down .75 am then .5 pm I have stuck there for 2 days and things are much better(not great) . I am thinking I need to stay here awhile 1-2 weeks. 

 

 

Oh and on another note my Psych want me to go to  clonazepam says it's easier to taper. "that's how we do it if when admitted. It's quick and done" 

 

 

 

 

 

Link to comment
Share on other sites

My general question is it normal to feel nausea and sick for 2 hours after taking Lorazapam and feel semi normal 9-10 hours later?  I hate taking my night dose because I feel so good.

 

On April 21 I went to my doc to talk about tapering from 1 mg Xanax.  He switched me to Lorazepam. And gave me 10 mg Lexapro.  I got sick, jerking hands, electric shocks feeling up my back nausea, Crazy anxiety. Quit the Lex on 22nd after two doses.  It was bad days and slowly improved to yesterday was a much better day.

 

Dosage of Lorazapam was crazy for 6 days to try to control symptoms I could not function. Almost went to the ER but knew where that would get me. I could not take more than .25 at a time without nausea and vomiting.

day 1- .5      am .25  pm.25

day 2- 1.25  am .75  noonish .25  pm .25

day 3- 1mg    am .25  noon .25  pm .25

day 4 - 1.5 mg  am .25 .25 .25  pm .5  .25

Day 5 -am .75  noon .25  pm .75 still sick -slept very little -could finally swallow more than .25mg at a time.

Day 6 - am 1mg am sick in the morning  PM .75 thinking I needed to up my dose

Day 7 - Very sick in the morning went back down .75 am then .5 pm I have stuck there for 2 days and things are much better(not great) . I am thinking I need to stay here awhile 1-2 weeks. 

 

 

Oh and on another note my Psych want me to go to  clonazepam says it's easier to taper. "that's how we do it if when admitted. It's quick and done"

 

If your doctor switched you abruptly from xanax to lorazepam you are likely feeling withdrawal from xanax while your body adjusts to lorazepam. Some people can have issues with certain benzos, they are paradoxical to something in the drug.

 

If you are feeling better it could mean you are starting to stabilize and I agree that waiting 1-2 weeks is a good idea.

 

The statement your psych made is silly, with benzos there is no 'quick and done' way to withdraw. Clonazepam is very strong and while the half life is longer, if you reduce too fast the symptoms could be very strong.  I tried this myself.

 

pianogirl  :smitten:

Link to comment
Share on other sites

[e7...]

My general question is it normal to feel nausea and sick for 2 hours after taking Lorazapam and feel semi normal 9-10 hours later?  I hate taking my night dose because I feel so good.

 

On April 21 I went to my doc to talk about tapering from 1 mg Xanax.  He switched me to Lorazepam. And gave me 10 mg Lexapro.  I got sick, jerking hands, electric shocks feeling up my back nausea, Crazy anxiety. Quit the Lex on 22nd after two doses.  It was bad days and slowly improved to yesterday was a much better day.

 

Dosage of Lorazapam was crazy for 6 days to try to control symptoms I could not function. Almost went to the ER but knew where that would get me. I could not take more than .25 at a time without nausea and vomiting.

day 1- .5      am .25  pm.25

day 2- 1.25  am .75  noonish .25  pm .25

day 3- 1mg    am .25  noon .25  pm .25

day 4 - 1.5 mg  am .25 .25 .25  pm .5  .25

Day 5 -am .75  noon .25  pm .75 still sick -slept very little -could finally swallow more than .25mg at a time.

Day 6 - am 1mg am sick in the morning  PM .75 thinking I needed to up my dose

Day 7 - Very sick in the morning went back down .75 am then .5 pm I have stuck there for 2 days and things are much better(not great) . I am thinking I need to stay here awhile 1-2 weeks. 

 

 

Oh and on another note my Psych want me to go to  clonazepam says it's easier to taper. "that's how we do it if when admitted. It's quick and done"

 

 

I am adding to pianogirl's spot on reply that the SSRI Lexapro may have also been responsible for some of your symptoms, at least initially.  I have tried SSRIs several times and I've tried several types, all of which caused nausea, tremors, increased anxiety and other side effects that were so distasteful I never stayed with any of them.

 

I will hold the hope you get things sorted out and feel better soon!

 

Best,

 

Kate 

Link to comment
Share on other sites

I think you are both right that the switch and the lex threw me for one big curve.  I went from 1mg day of X to this whole mess of drugs. After I have settle on my dosage The days have gradually gotten much better and I am stable and functional again. AT least it seems. I am learning this stuff can sneak up on you and give ya an ol slap in the head. No nausea so far today for the first time in days. I'll take the small victory.  :)  I still want to give my body at least a week to recover from all that mess.

 

I talked to a local compounding pharmacy and they can take my prescription and do a titration to a liquid.  They were so supportive and helpful.  I see my GP on the 5th and hope he is agreeable to sending the prescription to them that way. This weighing, chopping and storing causes a lot of stress in itself. I have created a space to do this where no one is allowed. But I worry that a small piece goes flying somewhere and is found by my pet or worse yet my grandson. I am constantly vacuuming, wiping and double checking.

Wish me luck with my doc.  If he agrees I will be not seeing that psychiatrist again. 

 

I am proud of myself that through all that sick and pain I was still able to work and get my job done. Not sure how but I did. I am also learning to not beat myself up about this and try to pat myself on the back every now and then.

Link to comment
Share on other sites

[e7...]

I think you are both right that the switch and the lex threw me for one big curve.  I went from 1mg day of X to this whole mess of drugs. After I have settle on my dosage The days have gradually gotten much better and I am stable and functional again. AT least it seems. I am learning this stuff can sneak up on you and give ya an ol slap in the head. No nausea so far today for the first time in days. I'll take the small victory.  :)  I still want to give my body at least a week to recover from all that mess.

 

I talked to a local compounding pharmacy and they can take my prescription and do a titration to a liquid.  They were so supportive and helpful.  I see my GP on the 5th and hope he is agreeable to sending the prescription to them that way. This weighing, chopping and storing causes a lot of stress in itself. I have created a space to do this where no one is allowed. But I worry that a small piece goes flying somewhere and is found by my pet or worse yet my grandson. I am constantly vacuuming, wiping and double checking.

Wish me luck with my doc.  If he agrees I will be not seeing that psychiatrist again. 

 

I am proud of myself that through all that sick and pain I was still able to work and get my job done. Not sure how but I did. I am also learning to not beat myself up about this and try to pat myself on the back every now and then.

 

JuJuBi,

 

It is good news that you are feeling better AND not being too hard on yourself.  Not beating yourself up is huge!  It is also great that you were able to get to work and do your job even though you weren't feeling your best.  It has been important to me to stay functional throughout my taper.  I don't want to finish my taper only to discover that I've given up everything to get there!!

 

I will hold hope for that your GP will agree to your liquid taper plan and you can proceed when you feel right and ready.

 

All the best,

 

Kate  :thumbsup:

Link to comment
Share on other sites

×
×
  • Create New...